Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 2018, 3:39 AM CDT for Juneau County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 15, 2018, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Juneau County, WI
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WUUS53 KARX 150839
SVRARX
WIC057-150930-
/O.NEW.KARX.SV.W.0044.180615T0839Z-180615T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
339 AM CDT FRI JUN 15 2018
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northwestern Juneau County in central Wisconsin...
* Until 430 AM CDT
* At 339 AM CDT, a severe thunderstorm was located 7 miles southwest
of Babcock, or 20 miles northeast of Tomah, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Juneau County, including the following locations:
Finley, The Sprague Mather Flowage, The Meadow Valley Flowage,
Sprague and Meadow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4423 8991 4422 8991 4422 8993 4421 8992
4410 9025 4415 9031 4425 9031 4425 8991
4423 8989
TIME...MOT...LOC 0839Z 255DEG 27KT 4422 9026
HAIL...1.00IN
WIND...<50MPH
$$
Wetenkamp3 follow-up statements
375
WWUS53 KARX 150851
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
351 AM CDT FRI JUN 15 2018
WIC057-150930-
/O.CON.KARX.SV.W.0044.000000T0000Z-180615T0930Z/
Juneau WI-
351 AM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN JUNEAU COUNTY...
At 350 AM CDT, a severe thunderstorm was located near Babcock, or 20
miles southwest of Wisconsin Rapids, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Finley, The Sprague Mather Flowage, The Meadow Valley Flowage,
Sprague, Meadow Valley and Mather.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4423 8991 4422 8991 4422 8993 4421 8992
4410 9025 4415 9031 4425 9031 4425 8991
4423 8989
TIME...MOT...LOC 0850Z 254DEG 24KT 4424 9019
HAIL...1.00IN
WIND...<50MPH
$$
Wetenkamp684
WWUS53 KARX 150909
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
409 AM CDT FRI JUN 15 2018
WIC057-150930-
/O.CON.KARX.SV.W.0044.000000T0000Z-180615T0930Z/
Juneau WI-
409 AM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN JUNEAU COUNTY...
At 409 AM CDT, a severe thunderstorm was located 9 miles northwest of
Necedah, or 20 miles northeast of Tomah, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Finley, The Sprague Mather Flowage, The Meadow Valley Flowage,
Sprague, Meadow Valley and Mather.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4423 8991 4422 8991 4422 8993 4421 8992
4410 9025 4415 9031 4425 9031 4425 8991
4423 8989
TIME...MOT...LOC 0909Z 217DEG 20KT 4415 9016
HAIL...1.00IN
WIND...<50MPH
$$
Wetenkamp024
WWUS53 KARX 150929
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
429 AM CDT FRI JUN 15 2018
WIC057-150939-
/O.EXP.KARX.SV.W.0044.000000T0000Z-180615T0930Z/
Juneau WI-
429 AM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU COUNTY
WILL EXPIRE AT 430 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4423 8991 4422 8991 4422 8993 4421 8992
4410 9025 4415 9031 4425 9031 4425 8991
4423 8989
TIME...MOT...LOC 0929Z 270DEG 27KT 4418 8996
$$
WetenkampWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:16 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 15, 3:16 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 316 AM CDT Fri Jun 15 2018 .SHORT TERM...(Today and tonight) Issued at 316 AM CDT Fri Jun 15 2018 Main forecast concerns are on heat index values and chances for showers and thunderstorms today through Sunday. Showers and thunderstorms have been slow to develop early this morning east of the Mississippi River. Given the later anticipated onset, the bulk if not all of this activity should develop over central Wisconsin or possibly just east of the forecast area, closer to highway 51/Interstate 39 over central Wisconsin. The strongest 850 mb transport focuses into this area through 12 Z this morning and many of the latest mesoscale models support this idea. A few thunderstorms could be on the stronger side this morning with locally heavy rainfall and perhaps some large hail. MUCAPE values climb into the 2000-3000 J/kg range this morning by the time the storms fire. Shear is rather weak with effective shear right around 25 kts. Precipitable water values climb to around 1.6 inches with warm cloud depth right around 3.5 KM, so some of the storms will be efficient rain producers, possibly leading to locally heavy rainfall in spots. The next concern will be heat index values this afternoon as temperatures climb into the lower 90s at many locations. These temperatures combined with dew points in the upper 60s to around 70 will lead to heat index values of 95 to 99. More showers and storms are possible tonight as a convective complex looks to develop to our west or northwest, then the big question is will this complex dive south/southeast into the local area? Latest indications are that a strong cap will hold over the area keeping convection to the north and west. There appears to be a surge of 850 mb moisture transport early Friday evening over northwest Wisconsin, so this may be where the convection initiates then the outflow from this works south into the area. this would be in line with the NAMNest and NSSL WRF models. Will keep precipitation chances in the high chance range for areas north of Interstate 90, but these will likely have to be increased today once confidence increases on where the storms will initiate and evolve. The main threat from any strong to possibly severe storms tonight will be damaging winds and locally heavy rainfall. .LONG TERM...(Saturday through Thursday) Issued at 316 AM CDT Fri Jun 15 2018 Heat and thunderstorm chances will continue to be the concern the rest of the weekend. High temperatures on both Saturday and Sunday will be in the lower 90s across much of the area. Again, dew points in the upper 60s to around 70 will drive heat index values into the upper 90s to around 100. Sunday looks to be the worst day where heat index values could top 100. A Heat Advisory may be needed Saturday and Sunday. There is uncertainty on how thunderstorms will evolve over the weekend which will impact cloud cover and temperatures so have not issued a heat advisory yet. Some storms could be strong to severe at times over the weekend mainly from portions of southeast Minnesota through north central Wisconsin. At this time the main threats appear to be damaging winds and possibly heavy rainfall as we remain in the hot and humid airmass. The main focus for this activity will be along a boundary positioned over central Minnesota through northern Wisconsin which is expected to drift southeast with time into the local area. Will have to keep a very close eye on the the position of the boundary through the weekend. We will see a break in the heat and humidity on Monday as the boundary pushes southeast across the region dropping highs back into the upper 70s to mid 80s. Tuesday through Friday will see continued more comfortable temperatures with periodic small chances for showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1138 PM CDT Thu Jun 14 2018 VFR conditions anticipated the next 24 hours for both RST and LSE, with low level wind shear expected at RST through 14Z or so. Still watching to see just when showers and thunderstorms will develop late tonight, which should occur just east of LSE though with a very small risk that storms could initially develop right over the site (maybe an hour of impact at worst). Hot and humid and mainly clear conditions with just some cirrus should then prevail through Friday afternoon with winds become gusty from the south to southeast. By late in the day, we'll have to closely monitor additional showers and storms that should develop across northern Minnesota and perhaps northern Wisconsin as well. Those could eventually lean southward in our direction into the evening or overnight hours, though confidence in storm evolution is very low at this time as the atmosphere will be quite "capped" to storm development this far south. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...Lawrence
Hazardous weather outlook, Jun 14, 1:54 PM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 154 PM CDT Thu Jun 14 2018 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-151900- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 154 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...and western into north-central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorm chances late tonight, mostly along and east of the Mississippi River. A few storms could be strong. The main threats are heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic thunderstorm chances continue Friday through Tuesday. A few storms Friday evening and again Saturday afternoon and evening could be strong to severe with a hail, wind and heavy rain threat. It remains too early to determine the severe risk with any of the Sunday through Tuesday thunderstorms. Heat and humidity will increase Friday and peak during the weekend. Heat indices from 90 to 100 are expected Saturday and Sunday afternoons. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed Friday evening, and again Saturday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ054-055-061-151900- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Crawford-Richland-Grant- 154 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible overnight, mostly along and east of the Mississippi River. Heavy rain and lightning are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic thunderstorm chances continue Friday through Tuesday. A few storms Friday evening could be strong, possibly severe. The main threats are hail, wind and heavy rain. It remains too early to determine the severe risk with any of the Sunday through Tuesday thunderstorms. Heat and humidity will increase Friday and peak during the weekend. Heat indices from 95 to 105 are expected Saturday and Sunday afternoons. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. RRS/Rogers/Rieck
In the hours before
Special weather statement, Jun 15, 3:28 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
328 AM CDT FRI JUN 15 2018
WIZ034-042-043-150845-
Juneau-Jackson-Monroe-
328 AM CDT FRI JUN 15 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON...
NORTHWESTERN JUNEAU AND NORTHEASTERN MONROE COUNTIES...
At 327 AM CDT, a strong thunderstorm was located 12 miles east of
Millston, or 15 miles north of Tomah, moving northeast at 20 mph.
Half inch hail is possible with this storm.
This storm will remain over mainly rural areas of northwestern
Juneau...east central Jackson and northeastern Monroe Counties,
including the following locations: Finley, Normay Ridge, The Meadow
Valley Flowage, Bear Bluff Township and Meadow Valley.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4409 9039 4424 9052 4434 9032 4425 9032
4425 8996
TIME...MOT...LOC 0827Z 235DEG 18KT 4420 9039
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:28 AM CDT | Special Weather Statement | ARX | Wood | 17 min |
| Jun 15, 4:20 AM CDT | Special Weather Statement | ARX | Clark, Taylor | 25 min |
| Jun 15, 5:38 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 52 min |
| Jun 15, 5:54 AM CDT | Areal Flood Advisory | ARX | Adams, Juneau | 104 min |
| Jun 15, 2:10 PM CDT | Heat Advisory | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 53 hr |
| Jun 15, 5:48 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 42 min |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 51 min |
| Jun 15, 6:54 PM CDT | Special Weather Statement | ARX | Jackson | 81 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.